CSN Login
Members Online: 10

Muscle weakess in legs during chemo treatments

coco2008's picture
coco2008
Posts: 393
Joined: May 2013

I have had 3 rounds of Cytoxin and Taxotere.  My legs seem to be getting weaker and weaker.  I can walk from the living room to the kitchen (about 15 feet) and my muscles feel like I've run a marathon.  Yesterday I took my dogs for a walk.  We went about a block and had to turn around.  When we got back to the house I had to sit right away.  My legs were shaking and ready to give out.  Any idea what's happening and how soon it will go away?

Thanks

Sandy

Faith_In_God
Posts: 76
Joined: Mar 2013

I had your same chemo sessions and I suffered too from muscle weakness, my Onc told me it is actually a result of the steriods that are taken during the Taxotere/Cytoxan sessions not the chemo itself. Those steriods weaken the major muscles especially the ones in your legs. 

Unfortunatly it took about 8 to 10 weeks after my last chemo session for me to climb stairs ( that was more painfull than walking) without having to stop and take rests. It is much better now, my last session was 5/5/2013. 

Take care

Faith

coco2008's picture
coco2008
Posts: 393
Joined: May 2013

Thanks for the info.  I was beginning to wonder if my muscles had broken down.  I wasn't sure how long it would last.  Great to know there is an end to it even if it is a good bit in the future.  Also glad there are no stairs in my normal travels.

Thanks, Faith

Sandy

Double Whammy's picture
Double Whammy
Posts: 2199
Joined: Jun 2010

I had same cocktail as you and my poor little legs we so weak for a finite period of time each cycle.  Some days I had problems getting from the potty to the sofa.  I figured it was all part of the chemo trip and didn't ask why.  I rested a lot.   My last cycle was particularly impressive and the weakness lingered for quite a while (I was also anemic).  For the first 3 cycles it lasted only a few days.   I'd say put one foot in front of the other and you'll get through this, but when you legs don't want to hold you up, that's a little difficult.  There is indeed an end to it (or at least there was for me) and while I can tell you I experienced the same side effect, it never hurts to mention it to the oncologist at your next visit if you're concerned.   

Suzanne

 

coco2008's picture
coco2008
Posts: 393
Joined: May 2013

It only lasted about a week the first 2 rounds, but after the third round it seems more intense and is not improving yet.  I see onco again on Friday and will let him know.

Sometimes I go to him with complaints so often I feel I should bring some cheese to go with my whine.

Any idea how long it takes to go away after chemo is finally over?

Thanks,

Sandy

CypressCynthia's picture
CypressCynthia
Posts: 3700
Joined: Oct 2009

My legs are weak also (on taxotere, herceptin and perjeta).  I walk when I can and it is getting hard because of the heat and sun here--with my face already beet red and peeling from taxotere, I really try and mall walk or go very late (after sunset). 

Also, I have noticed that, although my ankles and feet look fine, I get taxotere edema (fluid) in my abdomen and thighs.  When this occurs, it feels like I am walking with sanbags strapped to my thighs.  Keep an eye on your weight.  I gain about 6 lbs in a few days after chemo and then I really have weak legs!  Now 2 weeks later, I have lost 8 lbs.  Talk about a weight rollercoaster!

Anyway, let your onc know.  There are many reasons for the weakness.  Let your doc figure it out, but, as you can see from the others here, unfortunately, it is not uncommon.  Sending prayers and hugs! 

 

treecy1106's picture
treecy1106
Posts: 140
Joined: Apr 2011

Are you receiving any White Blood Cell shots like nulasta or nuprigin???

That disturbs the bone marrow which will cause those types of side effects in addition to the chemo.

Taxol causes extreme neuropathy which effects the nerves ...mine is in my hands and legs.

Feel better honey!!!!

xoxo

Patrice

coco2008's picture
coco2008
Posts: 393
Joined: May 2013

I am getting the Neulasta after every tx.  White cells are good, but results coming back for anemia which is not helping.

Have pain in nailbeds and tingling and numbness in hands and feet.

I would like to bee normal again, but sometimes it's hard to remember what that is.

Thanks.

Sandy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network